Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 113, NWS Lubbock, TX

May 19, 2001Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2001, 4:32 PM CDT for Childress County, Hall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2001, 4:32 PM CDT (21:32 UTC)
Expired
May 19, 2001, 5:15 PM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Childress County, TX, Hall County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2851 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
18.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 192132
SVRLBB
TXC075-191-192215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT SAT MAY 19 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 515 PM CDT

* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF TELL...OR ABOUT 17        
  MILES SOUTHWEST OF CHILDRESS...MOVING NORTHEAST AT 20 MPH. HAIL    
  UP TO HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE   
  EXPECTED WITH THIS SEVERE STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  TELL...
  CHILDRESS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 4 2 6 0.

LAT...LON 3454 10058 3430 10052 3433 10018 3467 10027

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:45 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 19, 1:45 PM CDT, 2 hours 47 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
145 PM CDT SAT MAY 19 2001

VERY UNSTABLE THIS AFTERNOON AS PER 12Z RAOBS AND CURRENT TRENDS.
THICKER CLOUDS WHICH HAVE BEEN MOVING THROUGH THE AREA ARE THINNING
IN SPOTS. ONE FAVORABLE AREA FOR INITIATION MAY BE THE CAPROCK
ESCARPMENT WITH EASTERLY FLOW OF HIGH DEW POINTS. OTHERWISE, 1ST
PERIOD POPS WILL DEPEND ON TRENDS NEXT FEW HOURS AS SURFACE
CONDITIONS EVOLVE. REF SPC FOR DETAILS ON SEVERE POTENTIAL. SUNDAY
LOOKS DRY WITH SUBSIDENCE AND WESTERLY LOW LEVEL WINDS. COOLER AIR
MOVES IN MONDAY AS DEEP MID LEVEL CYCLONE DEVELOPS OVER THE LOWER
LAKES AND FLOW AMPLIFIES ACCORDINGLY. SOME AREAS ACROSS NORTHWEST
ZONES MAY DIP A LITTLE BELOW 40 ON TUESDAY MORNING IF WE HAVE DEEP
DRY AIR, CLEAR SKIES, AND LIGHT WINDS MONDAY NIGHT. THIS COOL SURGE
WILL PUSH WELL SOUTH LEADING TO A DRY TUESDAY AND WEDNESDAY. ANOTHER
SURGE OF COOL AIR MAY AFFECT THE AREA THURSDAY AND FRIDAY. AT THIS
POINT WILL GO WITH A DRY EXTENDED DESPITE POTENTIAL FOR OCCASIONAL
SHORT WAVE TROFS IN PROGGED NORTHWEST FLOW ALOFT.

PRELIMINARY:
FRIONA/TULIA        59/84/49/66/41 40210
BROWNFIELD/LUBBOCK  64/90/5&6/72/45 40210
CHILDRESS           66/90/53/68/45 60210
ASPERMONT           68/93/58/74/48 40210

.LUB...NONE.

In the hours before

Special weather statement, May 19, 11:59 AM CDT, 4 hours 33 minutes before
TXZ021>044-191900-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1159 AM CDT SAT MAY 19 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME
SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE LOW ROLLING PLAINS
THIS AFTERNOON AND TONIGHT.

ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...AND POSSIBLY
TORNADOES.  THE DRYLINE IS EXPECTED TO BE LOCATED OVER THE SOUTHWEST
PORTION OF THE SOUTH PLAINS BY THIS AFTERNOON WHICH WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT.  MEANWHILE AN UPPER LEVEL
DISTURBANCE WILL MOVE OUT OF SOUTHWEST TEXAS ALLOWING FOR AN
INCREASE IN THE UPPER LEVEL WINDS WHICH WILL AID THE DEVELOPMENT OF
SEVERE THUNDERSTORMS.  THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
QUICKLY BECOME SEVERE LATE THIS AFTERNOON AS HEATING AND INSTAB1ILITY
INCREASE.  THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS.

SPOTTER ACTIVIATION WILL BE LIKELY LATER THIS AFTERNOON AND EVENING.
Special weather statement, May 19, 4:00 PM CDT, 32 minutes before
TXZ021>044-192300-

AREA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CDT SAT MAY 19 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE EXTREME
SOUTHERN PANHANDLE...AS WELL AS PARTS OF THE SOUTH PLAINS AND LOW
ROLLING PLAINS.

THE MODERATE RISK AREAS IS ALONG AND NORTH OF A LINE THROUGH
DIMMITT...PLAINVIEW...FLOYDADA...DICKENS...AND GUTHRIE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF
THE SOUTH PLAINS AND LOW ROLLING PLAINS.

THE AIR MASS OVER THE MODERATE RISK AREA HAS BECOME VERY UNSTABLE.
SEVERE THUNDERSTORMS IN THIS AREA LATE THIS AFTERNOON AND THIS
EVENING WILL POSE A THREAT OF HAIL LARGER THAN GOLFBALLS...DAMAGING
WIND GUSTS OVER 60 MPH...VERY HEAVY RAIN...AND ISOLATED TORNADOES.

A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING OVER THE SLIGHT RISK AREA.

SPOTTER ACTIVIATION WILL BE REQUEST0ED LATE THIS AFTERNOON OR THIS
EVENING IN PARTS OF THE MODERATE RISK AREA...AND MAY BE REQUESTED
ELSEWHERE.

END
Special weather statement, May 19, 4:23 PM CDT, 9 minutes before
TXZ021>032-200300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
423 PM CDT SAT MAY 19 2001

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING
COUNTIES...

PARMER...CeASTRO...SWISHER...BRISCOE...HALL...CHILDRESS
BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:16 PM CDTSevere Thunderstorm WarningLUBChildress29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.